Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 41, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Aug 4, 2009, 12:23 PM EDT for 5 counties in Indiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 12:23 PM EDT (16:23 UTC)
- Expired
- Aug 4, 2009, 6:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:40 PM EDT | FLASH FLOOD | Greenwood, IN | CAR STRANDED IN WATER ON PADDOCK ST...JUST SOUTH OF SMITH VALLEY. |
| Aug 4, 1:00 PM EDT | FLASH FLOOD | 5 W Greenwood, IN | MEASURED RAINFALL OF 4.20 INCHES SINCE MORNING. LOCAL FLOODING AS BAD AS JUNE 7 2008. A LEAST ONE MOTORIST STRANDED BY FLOOD WATERS AT PADDOCK ROAD. |
| Aug 4, 1:20 PM EDT | FLOOD | Indianapolis Int'L Airp, IN | AIRPORT DRAINAGE INTO STERLING RUN IS BACKING UP OVER PERIMETER RD. |
| Aug 4, 2:00 PM EDT | FLASH FLOOD | 5 W Greenwood, IN | WATER TO A DEPTH OF APPROX 3 FT AT INTERSECTION OF CODY LANE AND PADDOCK RD...EXTENDING OUT IN 25 FOOT RADIUS. TIME IS APPROX. |
| Aug 4, 6:10 PM EDT | HEAVY RAIN 5.7 | Greenwood, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KIND 041623
FFWIND
INC059-063-081-097-145-041915-
/O.NEW.KIND.FF.W.0041.090804T1623Z-090804T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1223 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
SHELBY COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SHELBYVILLE...
* UNTIL 315 PM EDT
* AT 1222 PM EDT...DOPPLER RADAR INDICATDE FLASH FLOODING
OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLAINFIELD...MONUMENT CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA
STATE FAIRGROUNDS...GEIST RESERVOIR...EAGLE CREEK RESERVOIR...BROAD
RIPPLE...AVON...WYNNEDALE...WILLIAMS CREEK...WARREN PARK...SPRING
LAKE...SPRING HILL...SPEEDWAY...ROCKY RIPPLE...PITTSBORO...NORTH
CROWS NEST...NEW PALESTINE...MERIDIAN HILLS...MCCORDSVILLE...
LIZTON...LAWRENCE...GREENFIELD...DANVILLE...CUMBERLAND...CROWS
NEST...CLERMONT...CASTLETON...BROWNSBURG AND BEECH GROVE
LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
3964 8658 3993 8658 3991 8560
$$
DRT4 follow-up statements
000
WGUS73 KIND 041724
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 PM EDT TUE AUG 4 2009
INC059-063-081-097-145-041915-
/O.CON.KIND.FF.W.0041.000000T0000Z-090804T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
124 PM EDT TUE AUG 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
JOHNSON...SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...
AT 123 PM EDT...WIDESPREAD FLASH FLOODING WAS REPORTED OVER THE
WARNED AREA. LIGHT TO MODERATE RAIN WILL CONTINUE FOR SEVERAL
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONUMENT
CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA STATE FAIRGROUNDS...
GEIST RESERVOIR...EAGLE CREEK RESERVOIR...CAMBY...BROAD RIPPLE...
AVON...WYNNEDALE...WILLIAMS CREEK...WILKINSON...WARREN PARK...SPRING
LAKE...SPRING HILL...SPEEDWAY...SOUTHPORT...ROCKY RIPPLE...
PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
MORRISTOWN...MERIDIAN HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...
INDIANAPOLIS...HOMECROFT...GREENFIELD...DANVILLE...CUMBERLAND...CROWS
NEST...CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE
LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
3964 8658 3993 8658 3991 8560
$$
DRT000
WGUS53 KIND 041913
FFWIND
INC059-063-081-097-145-042215-
/O.EXT.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
313 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
SHELBY COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF SHELBYVILLE...
* UNTIL 615 PM EDT
* AT 309 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA.
A WEATHER SERVICE METEOROLOGIST MEASURED 5.5 INCHES OF RAIN IN
GREENWOOD UP TO 3 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONUMENT
CIRCLE...INDIANAPOLIS INTL AIRPORT...INDIANA STATE FAIRGROUNDS...
GEIST RESERVOIR...EAGLE CREEK RESERVOIR...CAMBY...BROAD RIPPLE...
AVON...WYNNEDALE...WILLIAMS CREEK...WILKINSON...WARREN PARK...
SPRING LAKE...SPRING HILL...SPEEDWAY...SOUTHPORT...ROCKY RIPPLE...
PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
MORRISTOWN...MERIDIAN HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...
HOMECROFT...GREENFIELD...DANVILLE...CUMBERLAND...CROWS NEST...
CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
INDIANAPOLIS.
&&
LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
3964 8658 3993 8658 3991 8560
$$
HAINES000
WGUS73 KIND 042146
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT TUE AUG 4 2009
INC059-063-081-097-145-042215-
/O.CON.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
546 PM EDT TUE AUG 4 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
JOHNSON...SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...
AT 526 PM EDT...FLOODING CONTINUES IN CENTRAL AND EASTERN INDIANA.
SOME CREEKS AND STREAMS WILL CONTINUE TO RISE FOR THE NEXT SEVERAL
HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
...CAMBY...BROAD RIPPLE...AVON...WYNNEDALE...WILLIAMS
CREEK...WILKINSON...WARREN PARK...SPRING LAKE...SPRING
HILL...SPEEDWAY...SOUTHPORT...ROCKY
RIPPLE...PLAINFIELD...PITTSBORO...NORTH CROWS NEST...NEW PALESTINE...
MORRISTOWN...MERIDIAN
HILLS...MCCORDSVILLE...LIZTON...LAWRENCE...INDIANAPOLIS...HOMECROFT..
.GREENFIELD...DANVILLE...CUMBERLAND...CROWS
NEST...CLERMONT...CLAYTON...CASTLETON...BROWNSBURG AND BEECH GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
&&
LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
3964 8658 3993 8658 3991 8560
$$
HAINES000
WGUS73 KIND 042214
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
614 PM EDT TUE AUG 4 2009
INC059-063-081-097-145-042224-
/O.EXP.KIND.FF.W.0041.000000T0000Z-090804T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK-HENDRICKS-JOHNSON-MARION-SHELBY-
614 PM EDT TUE AUG 4 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM EDT FOR JOHNSON...
SHELBY...EASTERN HENDRICKS...MARION AND HANCOCK COUNTIES...
LAT...LON 3975 8565 3935 8566 3934 8625 3963 8625
3964 8658 3993 8658 3991 8560
$$
HAINESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:28 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 4, 9:28 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 928 AM EDT TUE AUG 4 2009 .UPDATE... HAVE THROWN OUT A QUICK UPDATE TO UP POPS AT LEAST THIS MORNING WHERE TSRA ALREADY DEVELOPING. ALSO HAVE ADDED MENTION OF HEAVY RAIN AS WELL WITH PRECIPITABLE WATER GETTING EVEN HIGHER THIS AFTERNOON. TSRA ACROSS IL MOVING TOWARD THE AREA...AND WILL KEEP A CLOSE EYE ON. IF TRENDS CONTINUE...LOOK FOR ANOTHER UPDATE LATER THIS MORNING TO UP POPS AGAIN. && .AVIATION...DISCUSSION FOR THE 12Z TAFS SATELLITE AND RADAR WAS SHOWING EARLY WIDESPREAD AND HEAVY THUNDERSTORMS ACRS SCNTRL INDIANA MOVING E OF BMG. WHILE...NEW STORMS WERE TRYING TO DVLP ACRS WCNTRL IL. AWIPS DISTANCE SPEED TOOL WOULD BRING THIS ACTIVITY AS FAR E AS LAF AND HUF BY 14Z IF THEY HOLD TOGETHER. SO...WL BRING CBS BACK TO LAF AND HUF THEN. THEN...EXPECT MORE SCT TO WIDESPREAD ACTIVITY AFT 18Z AS A CD FNT ACRS NRN IL AND MO WL SLIDE SE ACRS CNTRL INDIANA OVERNGT TNGT AND SEVERAL UPR LVL DISRTURBANCES WL MOVE ACRS IN THE NW FLOW ALOFT. WL GO WITH VCTS AND CBS FM 18Z-01Z AS A RESULT. CIGS SHOULD BR VFR BASED ON MODEL TIME SECS AND CU DEVELOPMENT PROGS XCP IN TRWS. FROPA SHOULD BE AROUND 06Z AT LAF...08Z AT IND AND HUF AND 10Z AT BMG. WITH MOIST DEW PTS AND LGT TO CALM WINDS TNGT...WL BRING IN SOME MVFR FOG. COULD BE WORSE DEPENDING ON WHAT AIRPORTS RECEIVE RAINFALL. && .DISCUSSION...RADAR SHOWS ISOLATED TSRA OVER CENTRAL IL PUSHING EAST TOWARD INDIANA EARLY THIS MORNING...PROBABLY IN RESPONSE TO SOME ISENTROPIC LIFT. A FRONTAL BOUNDARY WAS FOUND ACRS CENTRAL WI ACRS KS TO LOW PRES IN CENTRAL KS. AIR MASS ACRS CENTRAL INDIANA IS MORE MOIST AND AND WARMER THAN 24HRS AGO...BY ABOUT 10 DEGREES...WITH TEMPS IN THE LOWER 70S AND DEW POINTS IN THE LOWER AND MIDDLE 60S. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WL USE A BLEND. FRONTAL BOUNDARY EXPECTED TO SAG TOWARD INDIANA TODAY AND KEEP A WARM AND MOIST AIR MASS IN PLACE ACRS THE FA. ONGOING TSRA DEVELOPMENT IS EXPECTED TO SLOWLY DIMINISH LATER THIS MORNING AS ISENTROPIC LIFT IS LOST. LATER THIS AFTERNOON AS MAX HEATING OCCURS IN THE MIDDLE AND UPPER 80S...FORECAST SOUNDINGS SHOW VERY GOOD INSTABILITY WITH OBSCENE CAPE NEAR 4K J/KG AND LIS BETWEEN -6 AND -9 DEPENDING UPON YOUR FAVORITE MODEL CHOICE. BIG CAVEAT IS SHEAR...IT IS MINIMAL. FURTHERMORE CONVECTIVE TEMPS ARE IN THE UPPER 80S TO NEAR 90. WE HAVE NOT GOTTEN TO THOSE LEVELS IN WHAT SEEMS LIKE WEEKS. STILL GIVEN THE ABOVE INSTABILITY AND FRONTAL BOUNDARY IN THE AREA WL CONTINUE TO CARRY PCPN CHCS. ONGOING FORECAST POPS OF 40 SEEM QUITE APPROPRIATE. BASED UPON H8 TEMPS...WL LEAN 1-2 DEGREES COOLER THAN MAVMOS ON HIGHS TDY. LINGERING DAYTIME CONVECTION COULD LINGER IN TO THE EVENING HOURS TONIGHT AND WL NEED TO CONTINUE TO CARRY POPS. EVEN AT 06Z WED...CAPES REMAIN OVER 3K J/KG WITH LIS NEAR -7 TO -8. TIME SECTIONS SHOW LOWER LVL MOISTURE IS ABUNDANT. THE PROBLEM IS THE LACK OF SHEAR...AND THE WEAK FLOW ALOFT. H8 SHOWS LITTLE IN THE WAY OF A NOCTURNAL JET THAT MIGHT DRIVE STORMS. THUS WL CONTINUE A LOW CHC POP AND STICK CLOSE TO THE MAVMOS FOR LOWS AS THEY APPEAR VERY REASONABLE GIVEN MOIST DEW POINT TEMPS. NORTHWEST FLOW UPPER FLOW CONTINUES ON WED AND WED NIGHT WHILE WARM AND MOIST AIR IS IN PLACE AT THE SFC. FORECAST SOUNDINGS STILL INDICATE FAVORABLE CAPE AND LI/S ALBEIT NOT AS FAVORABLE AS TUESDAY. GIVEN THIS WL STILL INCLUDE SOME LOW CHC POPS FOR TSRA. WITH LITTLE CHANGE IN H8 TEMPS WL LEAN TOWARD PERSISTENCE FOR HIGHS WHICH MIGHT BE 1-2 DEGREES COOLER THAN THE MAVMOS. WL AGAIN STICK CLOSE TO THE MAVMOS FOR LOWS. BASED UPON THE ONGOING PATTERN CAN FIND LITTLE REASON TO NOT INCLUDE POPS AGAIN ON THURSDAY. WARM AND MOIST AIR MASS WILL STILL BE IN PLACE...ALONG WITH THE UPPER RIDGE ACRS THE ROCKIES...SPILLING WEAK SHORT WAVES TOWARD INDIANA IN THE NORTHWEST FLOW. NOT TO MENTION THE LINGERING SFC BOUNDARY ACRS SRN INDIANA. THUS WL KEEP LOW CHC POPS IN THE FORECAST ALONG WITH PERSISTENCE TYPE HIGH TEMPS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...PUMA UPDATE...CS
Hazardous weather outlook, Aug 4, 9:00 AM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 900 AM EDT TUE AUG 4 2009 INZ021-028>031-035>049-051>057-060>065-067>072-051300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 900 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT ACROSS CENTRAL INDIANA. THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN AND RESULTANT FLOODING...DAMAGING WIND...LARGE HAIL AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON WEDNESDAY THROUGH SATURDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OBSERVED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 4, 9:39 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
939 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL S CRAWFORDSVILLE 40.04N 86.90W
08/04/2009 E0.50 INCH MONTGOMERY IN TRAINED SPOTTER
SPOTTER REPORTED DIME-SIZED HAIL ON THE SOUTH END OF
CRAWFORDSVILLE.
&&
MRDLocal storm report, Aug 4, 10:00 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLOOD 2 E BROWNSBURG 39.84N 86.36W
08/04/2009 HENDRICKS IN AMATEUR RADIO
HAM RADIO REPORT OF 6 TO 8 INCHES OR MORE OVER 56TH
STREET JUST EAST OF RONALD REAGAN PARKWAY.
&&
MRDLocal storm report, Aug 4, 10:33 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1033 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD INDIANAPOLIS 39.78N 86.15W
08/04/2009 MARION IN PUBLIC
PUBLIC REPORT OF 6 TO 10 INCHES OF WATER OVER A NUMBER OF
ROADS IN DOWNTOWN INDIANAPOLIS.
&&
MRDLocal storm report, Aug 4, 11:51 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND GST WEST LAFAYETTE 40.44N 86.91W
08/04/2009 M66 MPH TIPPECANOE IN ASOS
&&
MRDLocal storm report, Aug 4, 11:59 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM TSTM WND DMG 2 SW SHEPARDSVILLE 39.60N 87.42W
08/04/2009 VIGO IN AMATEUR RADIO
18 INCH FULL TREE IS DOWN...EAST OF NEW GOSHEN.
1141 AM TSTM WND DMG PRAIRIETON 39.37N 87.47W
08/04/2009 VIGO IN AMATEUR RADIO
ROOF LIFTED OFF BUILDING ON STATE ROUTE 63 NEAR
PRAIRIETON.
1149 AM TSTM WND DMG ATTICA 40.29N 87.25W
08/04/2009 FOUNTAIN IN LAW ENFORCEMENT
MULTIPLE TREES DOWN...INCLUDING ONE AGAINST A HOUSE.
POWER OUT TO PARTS OF ATTICA.
&&
MRDLocal storm report, Aug 4, 12:09 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1209 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 4 SE AVON 39.72N 86.33W
08/04/2009 MARION IN AMATEUR RADIO
SPOTTER ESTIMATED SIX INCHES OF WATER OVER THE ROAD AT
THE INTERSECTION OF 40 HWY AND RACEWAY RD.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:04 AM EDT | Severe Thunderstorm Warning | IND | Henry | 17 min |
| Aug 4, 4:08 AM EDT | Severe Thunderstorm Warning | IND | Lawrence, Monroe | 52 min |
| Aug 4, 4:46 AM EDT | Severe Thunderstorm Warning | IND | Jackson | 44 min |
| Aug 4, 4:55 AM EDT | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| Aug 4, 5:00 AM EDT | Severe Thunderstorm Warning | IND | Greene, Owen | 31 min |
| Aug 4, 5:02 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Monroe | 43 min |
| Aug 4, 5:21 AM EDT | Severe Thunderstorm Warning | IND | Monroe | 27 min |
| Aug 4, 5:30 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings, Monroe | 60 min |
| Aug 4, 6:03 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 27 min |
| Aug 4, 6:11 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson | 3 hr |
| Aug 4, 6:20 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush | 25 min |
| Aug 4, 6:29 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Jennings | 61 min |
| Aug 4, 6:54 AM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 36 min |
| Aug 4, 6:58 AM EDT | River Flood Advisory | IND | Jackson, Lawrence, Washington | 36 hr |
| Aug 4, 7:11 AM EDT | Severe Thunderstorm Warning | IND | Brown, Johnson, Monroe, Morgan | 49 min |
| Aug 4, 7:29 AM EDT | Severe Thunderstorm Warning | IND | Jackson | 46 min |
| Aug 4, 8:25 AM EDT | Areal Flood Warning | IND | Bartholomew, Decatur, Jennings | 3 hr |
| Aug 4, 9:00 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Warren | 34 min |
| Aug 4, 9:18 AM EDT | Flash Flood Warning | IND | Bartholomew, Brown, Jackson | 3 hr |
| Aug 4, 9:46 AM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery | 44 min |
| Aug 4, 9:50 AM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Marion | 3 hr |
| Aug 4, 10:39 AM EDT | Areal Flood Warning | IND | Decatur, Johnson, Rush, Shelby | 3 hr |
| Aug 4, 11:06 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 39 min |
| Aug 4, 11:22 AM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan, Vigo | 38 min |
| Aug 4, 11:36 AM EDT | Severe Thunderstorm Warning | IND | Clay, Montgomery, Parke, Putnam, Tippecanoe | 24 min |
| Aug 4, 11:52 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hendricks | 38 min |
| Aug 4, 12:03 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Monroe, Morgan, Owen and 1 more | 42 min |
| Aug 4, 12:14 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Howard, Marion, Tipton | 46 min |
| Aug 4, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Shelby | 43 min |
| Aug 4, 12:36 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Delaware, Hancock, Henry, Madison, Rush and 1 more | 39 min |
| Aug 4, 12:41 PM EDT | Flash Flood Warning | IND | Decatur, Henry, Rush | 3 hr |
| Aug 4, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 59 min |
| Aug 4, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Jackson, Jennings | 24 min |
| Aug 4, 1:15 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 18 min |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Shelby | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Bartholomew, Jackson | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Jackson, Jennings, Washington | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Jackson, Lawrence, Washington | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Marion, Morgan | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Morgan, Owen | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Morgan, Owen | 36 hr |
| Aug 4, 1:39 PM EDT | River Flood Advisory | IND | Greene, Owen | 36 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Bartholomew, Jackson | 65 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 4 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Lawrence, Martin | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Jennings, Washington | 21 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 9 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Morgan, Owen | 20 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Morgan, Owen | 20 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Greene, Owen | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 43 hr |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 8 days |
| Aug 4, 3:31 PM EDT | River Flood Warning | IND | Gibson, Knox | 7 days |
| Aug 4, 3:42 PM EDT | Flash Flood Warning | IND | Decatur, Henry, Rush | 3 hr |
| Aug 4, 6:27 PM EDT | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Hancock, Hendricks, Henry and 6 more | 10 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.